MAUDE Adverse Event Report: COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number HMW-14-300-ST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer name and address= address line 2: (b)(6).Postal code: (b)(6).Phone: (b)(6).Email regulatory(b)(6).E3: occupation = regulatory affairs manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, after multiple entries of the wire during a bilateral femoral and below-the knee angioplasty procedure, an approach hydro st microwire wire guide "felt strange" as the wire was pulled back through a cook support catheter.The procedure was completed without incident in the first leg.The incident occurred during use in the second leg.The wire was not altered prior to use.Latex gloves were worn during the procedure.The hydrophilic coating was activated by dipping the wire in a bowl of sterile water.The wire, which was used for multiple entries and exchanges, was not kept hydrated when not in use, but was kept under a surgical cloth.The coating was reactivated before each use.Per the user, the wire coating did not flake; however, the user reported that a "coating" or "sleeve" was noted "on the catheter" after removal.It is unknown for certain if any portion of the device remains in the patient.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Summary of event: as reported, after multiple entries of the wire during a bilateral femoral and below-the knee angioplasty procedure, an approach hydro st microwire wire guide "felt strange" as the wire was pulled back through a cook support catheter.The procedure was completed without incident in the first leg.The incident occurred during use in the second leg.The wire was not altered prior to use.Latex gloves were worn during the procedure.The hydrophilic coating was activated by dipping the wire in a bowl of sterile water.The wire, which was used for multiple entries and exchanges, was not kept hydrated when not in use, but was kept under a surgical cloth.The coating was reactivated before each use.Per the user, the wire coating did not flake; however, the user reported that a "coating" or "sleeve" was noted "on the catheter" after removal.It is unknown for certain if any portion of the device remains in the patient.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), specifications, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.A coating/sleeve was noted to be bunched up on the green part of the wire guide, extending from the proximal end and measuring approximately 95.5-centimeters.The wire appeared to be stretched and elongated.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional relevant complaints for this lot number.A supplier investigation was conducted.The supplier concluded that the device was manufactured to specification.The product ifu states ¿upon removal from package, inspect the product to ensure no damage has occurred¿.The information provided upon review of the supplier investigation, complaint file, dhr, dmr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a definitive cause for this event cannot be established.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
APPROACH HYDRO ST MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17482339
Report Number1820334-2023-01045
Device Sequence Number7037814
Product Code DQX
UDI-Device Identifier00827002529397
UDI-Public(01)00827002529397(17)240806(10)15287996
Combination Product (Y/N)N
PMA/510(K) Number
K091385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2024
Device Catalogue NumberHMW-14-300-ST
Device Lot Number15287996
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CXI-2.6-18-150-ANG.
Patient SexMale